Alert archive / Florida / Wind Advisories in 2017

Wind Advisory 1, NWS Tampa Bay, FL

September 11, 201715 counties in Florida

NWS Tampa Bay, FL issued this wind advisory at Sep 11, 2017, 3:08 PM EDT for 15 counties in Florida. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Sep 11, 2017, 3:08 PM EDT (19:08 UTC)
Expired
Sep 11, 2017, 6:00 PM EDT
In force
3 hr
Issued by
NWS Tampa Bay, FL

Counties Charlotte County, FL, Citrus County, FL, DeSoto County, FL, Hardee County, FL, Hernando County, FL, Highlands County, FL, Hillsborough County, FL, Lee County, FL, Levy County, FL, Manatee County, FL, Pasco County, FL, Pinellas County, FL, Polk County, FL, Sarasota County, FL, Sumter County, FL

The radar

The Tampa radar (KTBW), 27 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 7.1 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2017-09-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2017-09-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3742 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

033 
WWUS72 KTBW 111908
NPWTBW

URGENT - WEATHER MESSAGE
National Weather Service Tampa Bay Area - Ruskin FL
Issued by National Weather Service LAKE CHARLES LA
308 PM EDT Mon Sep 11 2017

...Occasional gusts to 35 mph possible the rest of today...

.Tropical Storm Irma continues to slowly weaken as it lifts 
into Georgia and away from Florida. A tight pressure gradient
remains in place across the area, resulting in east to southeast
winds of 15 to 25 mph with occasional gusts to 35 mph. Winds will
continue to gradually subside the rest of this afternoon.

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-112200-
/O.NEW.KTBW.WI.Y.0001.170911T1908Z-170911T2200Z/
Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy-
Coastal Citrus-Coastal Hernando-Coastal Pasco-
Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus-
Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee-
Inland Sarasota-Inland Charlotte-Inland Lee-
Including the cities of Wildwood, Lake Panasoffkee, Bushnell, 
The Villages, St. Petersburg, Clearwater, Largo, Lakeland, 
Winter Haven, Wauchula, Bowling Green, Zolfo Springs, Sebring, 
Avon Park, Placid Lakes, Arcadia, Cedar Key, Yankeetown, 
Crystal River, Homosassa, Hernando Beach, Bayport, Port Richey, 
Hudson, Tampa, Apollo Beach, Westchase, Bradenton, 
Anna Maria Island, Venice, Sarasota, Englewood, Port Charlotte, 
Punta Gorda, Cape Coral, Captiva, Sanibel, Chiefland, Bronson, 
Williston, Inverness, Brooksville, Spring Hill, Dade City, 
Zephyrhills, Brandon, Plant City, Sun City Center, Parrish, 
Lakewood Ranch, Myakka City, North Port, Babcock Ranch, 
Fort Myers, and Lehigh Acres
308 PM EDT Mon Sep 11 2017

...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

The National Weather Service in Tampa Bay Area - Ruskin FL has
issued a Wind Advisory, which is in effect until 6 PM EDT this
evening. 

* TIMING...the rest of Today.

* WINDS...East to Southeast winds 15 to 25 mph with occasional
  gusts to 35 mph.

* IMPACTS...Difficult driving conditions for high profile 
  vehicles, especially on elevated roadways. Loose lawn objects 
  along with trash cans will be blown around. Small tree limbs 
  broken. Sporadic power outages possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

13
1 follow-up statement
854 
WWUS72 KTBW 112105
NPWTBW

URGENT - WEATHER MESSAGE
National Weather Service Tampa Bay Area - Ruskin FL
Issued by National Weather Service LAKE CHARLES LA
505 PM EDT Mon Sep 11 2017

...OCCASIONAL WIND GUSTS TO 35 MPH POSSIBLE INTO EARLY EVENING...

.Tropical Storm Irma continues to slowly weaken as it lifts across
southern Georgia. A tight pressure gradient remains in place 
across the area, resulting in east to southeast winds of 15 to 25 
mph with occasional gusts to 35 mph. Winds will continue to 
gradually subside the rest of this afternoon.

FLZ056-057-061-155-160-162-165-255-260-262-265-112215-
/O.CAN.KTBW.WI.Y.0001.000000T0000Z-170911T2200Z/
Hardee-Highlands-DeSoto-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-Inland Manatee-Inland Sarasota-
Inland Charlotte-Inland Lee-
Including the cities of Wauchula, Bowling Green, Zolfo Springs, 
Sebring, Avon Park, Placid Lakes, Arcadia, Bradenton, 
Anna Maria Island, Venice, Sarasota, Englewood, Port Charlotte, 
Punta Gorda, Cape Coral, Captiva, Sanibel, Parrish, 
Lakewood Ranch, Myakka City, North Port, Babcock Ranch, 
Fort Myers, and Lehigh Acres
505 PM EDT Mon Sep 11 2017

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Tampa Bay Area - Ruskin FL has
cancelled the Wind Advisory. 

$$

FLZ043-050-052-139-142-148-149-151-239-242-248-249-251-112215-
/O.CON.KTBW.WI.Y.0001.000000T0000Z-170911T2200Z/
Sumter-Pinellas-Polk-Coastal Levy-Coastal Citrus-Coastal Hernando-
Coastal Pasco-Coastal Hillsborough-Inland Levy-Inland Citrus-
Inland Hernando-Inland Pasco-Inland Hillsborough-
Including the cities of Wildwood, Lake Panasoffkee, Bushnell, 
The Villages, St. Petersburg, Clearwater, Largo, Lakeland, 
Winter Haven, Cedar Key, Yankeetown, Crystal River, Homosassa, 
Hernando Beach, Bayport, Port Richey, Hudson, Tampa, 
Apollo Beach, Westchase, Chiefland, Bronson, Williston, 
Inverness, Brooksville, Spring Hill, Dade City, Zephyrhills, 
Brandon, Plant City, and Sun City Center
505 PM EDT Mon Sep 11 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING...

* TIMING...Into early evening.

* WINDS...East to Southeast winds 15 to 25 mph with occasional 
  gusts to 35 mph. 

* IMPACTS...Difficult driving conditions for high profile 
  vehicles, especially on elevated roadways. Loose lawn objects 
  along with trash cans will be blown around. Small tree limbs 
  broken. Sporadic power outages possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

13

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this wind advisory went out at Sep 11, 1:47 PM EDT, 1 hour 21 minutes earlier.

Area forecast discussion, Sep 11, 1:47 PM EDT, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
Issued by National Weather Service LAKE CHARLES LA
147 PM EDT Mon Sep 11 2017

.AVIATION...

MVFR/VFR conditions coupled with gusty winds are expected
to continue through the afternoon as Tropical Storm Irma
continues to lift away from the area. As Irma continues to
move away, MVFR ceilings are expected to gradually lift to
VFR from south to north. Sustained winds of 20-25 knots with
gusts to near 30 knots will continue before beginning to
gradually diminish late this afternoon into early this
evening.

TWH

&&

.Prev Discussion... /issued Issued by National Weather Service LAKE CHARLES LA/

UPDATE...
Tropical Storm Warnings south of the Anclote River have been
discontinued as Irma continues to pull away from the area.
Small Craft Advisories were issued for the coastal waters
from the Anclote River southward.

No other changes at this time.

13

Prev Discussion... /issued 825 AM EDT Mon Sep 11 2017/

UPDATE...
The Hurricane Warning has been lowered to a Tropical Storm
Warning for the entire area as Irma continues to move northward
away from the region. Bands of showers will continue to rotate
in off the Gulf of Mexico with some gusts to tropical storm force
possible in these bands. The showers will gradually end from
south to north today into early tonight with winds subsiding
tonight. Overall the current forecast for the rest of today looks
on track and will update products to adjust winds downward some
this morning and change headlines.

AVIATION...
Winds will continue to slowly diminish through the day, but
bands of showers could cause some gusts to tropical Storm
force through the morning hours. Areas of MVFR will continue
through the day with some local IFR ceilings possible this
morning in the showers. VFR conditions should return during
tonight .

Prev Discussion... /issued 336 AM EDT Mon Sep 11 2017/

SHORT TERM (Today-Tuesday)...
Hurricane Irma will continue to lift north across the Nature
Coast early this morning with wind gusts of 85 to 100 MPH
possible. In the wake of Irma across the central and southern
forecast area, tropical storm force winds will persist into the
morning hours. Band of rain wrapping around the back side of Irma
will spread over much of west central and southwest Florida next
several hours mixing down some briefly stronger wind gusts.

Winds will gradually subside from south to north through the day
today as Irma exits the state of Florida this afternoon. Deep
layer dry air will advect over the eastern Gulf of Mexico and
Florida peninsula Monday night and Tuesday with partly cloudy
skies and dry warm conditions across west central and southwest
Florida on Tuesday.

LONG TERM (Tuesday Night - Sunday Night)...
By the middle of the week, weak high pressure will be ridging
aloft of the Florida Peninsula and the Bahamas, as the remnants of
Irma dissipates to the northwest, and Jose lingers well to the
east of Florida. The ridging will help to pull deep Caribbean
moisture into the Florida peninsula from the south, with scattered
to numerous showers and thunderstorms expected each day through
Friday. By the weekend, Jose is forecast to be meandering a bit
west to near or just north of the Bahamas. Although Jose is not
currently forecast to move into Florida, it could be close enough
to cause subsidence, somewhat limiting the rain chances Saturday
and Sunday. Temperatures will run near normal, with highs in the
upper 80s to around 90, and lows generally in the 70s.

MARINE...
Hazardous winds and seas associated with Irma will persist today.
Winds and seas will gradually subside from south to north through
Tuesday. High pressure will build over the waters mid to late week
with relatively weak gradient with light winds and seas.

FIRE WEATHER...
No fire weather hazards are expected as abundant low level moisture
will persist across west central and southwest Florida for the
next several days. Minimum afternoon relative humidity values will
remain well above critical values each day.

&&

.Preliminary Point Temps/PoPs...
TPA  76  86  77  88 /  30  10  10  20
FMY  77  89  75  88 /  20  10  10  20
GIF  73  88  72  89 /  20  10  10  20
SRQ  77  85  76  86 /  30  10  10  20
BKV  72  86  72  88 /  30  10  10  20
SPG  77  86  77  88 /  30  10  10  20

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Tropical Storm Warning for Coastal Citrus-Coastal Hernando-
     Coastal Levy-Coastal Pasco-Inland Citrus-Inland
     Hernando-Inland Levy-Inland Pasco-Sumter.

Gulf waters...Tropical Storm Warning for Coastal waters from Tarpon
     Springs to Suwannee River FL out 20 NM-Waters from
     Tarpon Springs to Suwannee River FL out 20 to 60 NM.

     Small Craft Advisory until 8 AM EDT Tuesday for Coastal
     waters from Englewood to Tarpon Springs FL out 20 NM-
     Tampa Bay waters-Waters from Englewood to Tarpon
     Springs FL out 20 to 60 NM.

     Small Craft Advisory until 8 PM EDT this evening for
     Charlotte Harbor and Pine Island Sound-Coastal waters
     from Bonita Beach to Englewood FL out 20 NM-Waters
     from Bonita Beach to Englewood FL out 20 to 60 NM.

&&

SHORT TERM/AVIATION/MARINE/FIRE WEATHER...99
MID TERM/LONG TERM/DECISION SUPPORT...99
Hazardous weather outlook, Sep 11, 4:17 AM EDT, 10 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Tampa Bay Ruskin FL
417 AM EDT Mon Sep 11 2017

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-112030-
Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy-
Coastal Citrus-Coastal Hernando-Coastal Pasco-
Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus-
Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee-
Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters-
Charlotte Harbor and Pine Island Sound-
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
417 AM EDT Mon Sep 11 2017

This Hazardous Weather Outlook is for West Central And Southwest
Florida.

.DAY ONE...Today and Tonight.

...TROPICAL IMPACT...
Hurricane Irma will continue to lift north through the Nature
Coast this morning, with hurricane force winds possible over the
Nature Coast, and tropical storm force winds possible farther
south. Bands of rain will continue to move through the region, and
could lead to widespread flooding. Onshore flow behind the center
of Irma will also cause storm surge issues along the coastline.
Conditions will gradually improve throughout the day today.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

...THUNDERSTORM IMPACT...
Scattered to numerous thunderstorms will be possible each day
beginning Wednesday. Thunderstorms will be capable of producing
strong gusty winds...locally heavy rains...and frequent deadly
lightning strikes.

...FLOOD IMPACT...
Heavy rains from Hurricane Irma have caused widespread areal
flooding, and as waters recede, additional rainfall chances this
week will quickly lead to additional flooding. Never drive across
flooded roads.

...RIVER FLOOD IMPACT...
Rivers are rising rapidly as a result of high rain totals from
Hurricane Irma. A few river forecast points are already in major
flood stage, and numerous other rivers are forecast to reach major
flood stage in the next couple of days. Residents living along
rivers or faster flowing streams should remain aware of water
levels and be ready to move to higher ground should flooding be
observed.

.SPOTTER INFORMATION STATEMENT...

Spotters should monitor the weather and self activate if needed.

Fleming

In the hours before

Local storm report, Sep 11, 11:31 AM EDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1131 AM EDT MON SEP 11 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     HURRICANE        TAMPA                   27.96N 82.48W
09/10/2017                   HILLSBOROUGH       FL   PUBLIC

            SOCIAL MEDIA REPORT OF LARGE TREE THAT FELL ON A HOUSE IN
            TAMPA. NO SPECIFIC LOCATION. TIME ESTIMATED.

0945 PM     HURRICANE        HOLIDAY                 28.19N 82.74W
09/10/2017                   PASCO              FL   PUBLIC

            SOCIAL MEDIA REPORT OF A ROOF TORN OFF A HOME IN HOLIDAY.
            NO SPECIFIC LOCATION. TIME ESTIMATED.

1030 PM     HURRICANE        N LACOOCHEE             27.90N 81.59W
09/10/2017                   POLK               FL   PUBLIC

            SOCIAL MEDIA REPORT OF A TREE THAT FELL ON A HOUSE IN
            LAKE WALES. NO SPECIFIC LOCATION. TIME ESTIMATED.

1030 PM     HURRICANE        3 NNE TAMPA             28.00N 82.45W
09/10/2017                   HILLSBOROUGH       FL   PUBLIC

            SOCIAL MEDIA REPORT OF A TREE DOWN ON A HOUSE IN SEMINOLE
            HEIGHTS. TIME ESTIMATED.

&&

CARLISLE
Local storm report, Sep 11, 2:11 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
211 PM EDT MON SEP 11 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     HURRICANE        4 SE BRADENTON          27.45N 82.53W
09/10/2017                   MANATEE            FL   BROADCAST MEDIA

            LARGE TREE FELL ON HOME ON 22ND COURT IN EAST BRADENTON.
            TIME ESTIMATED FROM RADAR.

&&

MAUSTIN

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 10, 11:14 PM EDTExtreme Wind WarningTBWPolk91 min
Sep 11, 1:00 AM EDTSpecial Weather StatementTBWPolk60 min
Sep 11, 2:03 AM EDTSpecial Weather StatementTBWSumter57 min
Sep 11, 3:13 AM EDTAreal Flood WarningTBWCitrus, DeSoto, Hardee, Hernando, Highlands, Hillsborough and 3 more3 hr
Sep 11, 3:17 AM EDTSpecial Weather StatementTBWSumter58 min
Sep 11, 5:29 AM EDTTropical Storm WarningTBWCharlotte, Citrus, DeSoto, Hardee, Hernando, Highlands and 9 more10 hr
Sep 11, 12:04 PM EDTSmall Craft AdvisoryTBW20 hr
Sep 11, 3:19 PM EDTRip Current StatementTBWCharlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota6 hr
Sep 11, 3:19 PM EDTHigh Surf AdvisoryTBWCharlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota6 hr

Nearby

Wind Advisories in Florida, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.